anxiouslisa

Lexapro

Recommended Posts

I think I remember having this on Zoloft and it took weeks to go away.  I didn’t have it in lexepro: I remember being constipated which is what I’m having with Effexor now :( I can say that most of my horrible side effects are disappearing after weeks and weeks of being on meds. Hopefully yours will too

Share this post


Link to post
Share on other sites

Yes, I had diarrhea at the beginning as well for the first few weeks. It occurred in the morning after taking the med, I had very bad morning anxiety at that time as well. I am glad I stuck with it. It's been 3 mo now and feeling a lot better and you will too!

Share this post


Link to post
Share on other sites

I take effexor and it’s been 3 months as well. Lisa and I are on the same schedule! I feel better with my morning anxiety which is the worst for me. Stick it out if you can. I’m not perfect, but much much better.

Share this post


Link to post
Share on other sites

Hi! I’m new to Lexapro (started at 5mg a week ago). I’m also relatively new to the world of anxiety. It feels like a flip switched  about 8 months ago and whenever anything out of the ordinary/extra stressful happened, I would get really anxious, but it would eventually pass. I’ve never really experienced anything like this before! I’m 34 and survived grad school through my PhD with a manageable level of stress. This constant anxiety is very new! Then about 5 weeks ago, I started feeling really lightheaded and nauseous. After lots of doctor visits and an MRI ordered, I had a mild anxiety attack and was given Ativan (0.5mg) while I waited for the MRI results. Everything came back clear, but I was still feeling anxious and talked to my doctor about something long-term, thus my new journey on Lexapro. My anxiety seems to at its worst when I’m at work and feeling really dizzy/lightheaded. The Ativan really helps with that, but I’m nervous to ask my doctor for more and know how serious the addiction can be. However, I also don’t know how to get through a work week on my own! Anyone have any advice? Anyone experience this kind of dizzy/lightheadedness and nausea?

Share this post


Link to post
Share on other sites

Hi there! My anxiety presents the same way. In addition to lightheaded and dizzy,  my heart rate skyrockets and I can't breathe. When I first started lexapro I felt worse for the first few weeks and took ativan .5 daily until my body got used to lexapro. For me, my anxiety was worst in the morning so I took ativan right before leaving for work. I've been on 10mg now for about four months and I can assure you, as others did for me on here a few months back, it will get better. Hope this helps and keep us posted on how you are feeling.

Share this post


Link to post
Share on other sites

Hi. jitteryj. Welcome to AC.:)

 I would suggest that lightheadedness and dizziness are very common symptoms of anxiety. In fact almost everyone who is in an anxiety state gets them. It's a common symptom like having a sore throat when you have a cold. I would not worry about addiction at this stage. You would have to be on them long term to get addicted. Nausea is also a common symptom. You will learn as you progress that anxiety can mimic any disease that you are aware of. I know it's almost unbelievable but true. Now when you feel the feelings coming, let them come. Most of our problems arise from trying to fight them off. Fighting and struggling with symptoms is counter productive. So many do it and it's not the way to go about it. When I say let them come I mean just allow the feelings without adding more fear by being so afraid of them. Being afraid allows the adrenaline to continue to flow and increases the anxiety. You get in the vicious circle of fear/anxiety/symptoms/fear. Fear is always at the root of anxiety. Things you don't fear do not make you anxious. You fear getting your symptoms so you lay the groundwork for more bad feelings. Accept how you feel and TRY not to add 'second fear'. That's the fear of what might happen. The 'what ifs' and so on. Best wishes.

  • Like 1

Share this post


Link to post
Share on other sites

Hello Jitterjy,

we are all somewhat in the same boat here, trying to support and encourage each other. I would second what Jon has told you besides the advice on Ativan. It can get you addicted and fairly quickly also.

(People have told me as long as I'm worried about getting addicted it can't happen since I'm aware of it. BS. Excuse my french :)).

The best course of action is to be aware of it's addictive qualities and no, it's not a choice one can make and it doesn't help to be aware of it, some people get addicted fairly quickly.

Ativan is considered an emergency medication, for panic attacks. Not longterm as an anti-anxiety medication. We do have some members here, who take them long term and fair well on them but it depends on age and other factors. I would discuss this with your doctor and stick to taking them in emergency situations only. 

I would suggest finding a good counselor so you can understand what anxiety does and how to integrate it and learn coping skills. Also give it time for the Lexapro to work. 

My best Wishes. 

 

  • Like 1

Share this post


Link to post
Share on other sites

Thanks for all the reassurance! It’s been 2 weeks (15days to be exact) and due to all the side effects my doctor thinks I should switch to something else. I have some blurry vision, am still a little dizzy, haven’t really eaten much due to the loss of appetite and nausea (lost 20lbs in 6 weeks), and am having trouble sleeping. I’m only on 5mg on Lexapro and made the decision to start it rather quickly with my primary care doctor. I’ve finally started therapy and am thinking now might be a good time to stop the meds and re-evaluate. My “pattern” the last few months has been getting anxious over a known trigger/situation, having fairly constant anxiety (at a level of 5-7 out of 10), then the event/problem passes and I go back to “normal.” This latest issue seems to have arisen without any obvious cause and then spiraled as I was trying to find a diagnosis. Plus, it seems I’m pretty sensitive to the SSRIs and I’m not sure the SNRIs will be much better. My anxiety levels have dropped a bunch, but I’m not sure if that’s due to the Lexapro, because I know there’s nothing physically wrong with me, or the tools I’m learning in therapy are helping. It’s also helpful knowing I have the Ativan “back-up” in case of emergency (luckily I haven’t needed any in the last week or so). Since I’m still relatively new to this type of anxiety, any recommendations? advice? Thanks!

Share this post


Link to post
Share on other sites

Hi Jitterjy, when people with anxiety start taking an SSRI/SNRI they can have their anxiety symptoms exacerbate. Some primary care doctor's are not aware of this. Mine wasn't and told me to stop my medication I was taking at the time asap. Fortunately I had a friend coming to see me and she told me she never had any side effects on that same medication. That made me believe mine were anxiety related, not that no side effects exist but I just knew in my gut it was anxiety. I called my doctor and told him I will stick it out. He reluctantly agreed on it. And after a few more weeks everything settled down. 

Of course it's up to you not to take medication. It still is a stigma even among us sufferers and I fully believe it's a personal choice. 

Anxiety sometimes follows a pattern and sometimes doesn't. You said you were looking for a cause. Unfortunately we can't apply rationalism only when trying to recover from anxiety. A lot of our feelings are not felt because we are overcome by fear, sometimes we feel the fear, sometimes we don't. I didn't. It was in my subconscious. I'm glad you are in therapy. That's pretty much the way to go, at least it was for me. 

You will get there. It takes time too. There is no overnight cure. What takes a long time to build up in us takes a long time to get dissolved. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now